×

zbMATH — the first resource for mathematics

Abundance theorem for minimal threefolds. (English) Zbl 0777.14011
Let \(X\) be a complex projective variety which is minimal in Mori’s sense, i.e. \(X\) is a normal \(\mathbb{Q}\)-factorial variety with only terminal singularities whose canonical divisor is nef. – The abundance conjecture, due to the author, asserts that for a given minimal model, \(X\), there exists a positive integer \(m\) such that the pluricanonical system \(| mK_ X|\) is free, i.e. free from fixed components and base points. – By previous results due to the author it follows that, in the case when \(\dim X=3\), the abundance conjecture is true if \(\nu(X)>0\) implies \(\kappa(X)>0\). Here \(\kappa(X)\) (respectively \(\nu(X))\) denotes the Kodaira (respectively numerical Kodaira) dimension of \(X\). Miyaoka proved that, in the 3-dimensional case, \(\kappa(X)\geq 0\) and that \(\nu(X)=1\) implies \(\kappa(X)>0\). – In this paper the author proves that \(\kappa(X)>0\) if \(\nu(X)=2\) and \(\dim X=3\), and therefore gives the affirmative answer to the abundance conjecture in dimension 3.
Recall that a \(\mathbb{Q}\)-Fano fiber space is uniruled, i.e. covered by a family of rational curves by Miyaoka and Mori. By combining the above results, the author shows in particular the following result:
Theorem. Let \(X\) be an algebraic variety of dimension 3, defined over the complex field. Then one of the following holds:
1. \(X\) is birationally equivalent to a \(\mathbb{Q}\)-factorial variety with only terminal singularities whose \(m\)-canonical system is free for a positive integer \(m\); or
2. \(X\) is covered by a family of rational curves.

MSC:
14J30 \(3\)-folds
14E30 Minimal model program (Mori theory, extremal rays)
14J26 Rational and ruled surfaces
14M05 Varieties defined by ring conditions (factorial, Cohen-Macaulay, seminormal)
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] [De] Deligne, P.: Theorie de Hodge III. Publ. Math., Inst. Hautes Étud. Sci.44, 5–77 (1974) · Zbl 0292.14005 · doi:10.1007/BF02685881
[2] [Do] Douady, A.: Le problème des modules pour les sous-espaces analytiques compacts d’un espace analytique donné. Ann. Inst. Fourier16, 1–95 (1966) · Zbl 0146.31103
[3] [DBJ] Du Bois, P., Jarraud, P.: Une propriété de commutation au changement de base des images directes supérieures du faisceau structural. C.R. Acad. Sci., Paris Sér. A279, 745–747 (1974) · Zbl 0302.14004
[4] [El] Elkik, R.: Rationalité des singularités canoniques. Invent. Math.64, 1–6 (1981) · Zbl 0498.14002 · doi:10.1007/BF01393930
[5] [En] Enoki, I.: Stability and negativity for tangent sheaves of minimal Kähler spaces. (Lect. Notes Math., vol. 1339, pp. 118–126) Berlin Heidelberg New York: Springer 1988 · Zbl 0661.53051
[6] [F] Fujita, T.: Fractionally logarithmic canonical rings of algebraic surfaces J. Fac. Sci. Univ. Tokyo, Sect. IA30, 685–696 (1984) · Zbl 0543.14004
[7] [G] Grothendieck, A.: La théorie des classes de Chern. Bull. Soc. Math. Fr.86, 137–154 (1958) · Zbl 0091.33201
[8] [K1] Kawamata, Y.: On the classification of non-complete algebraic surfaces. In: Lønsted, K. (ed.) Algebraic Geometry. (Lect. Notes Math., vol. 732, pp. 215–232) Berlin Heidelberg New York: Springer 1979
[9] [K2] Kawamata, Y.: Elementary contractions of algebraic 3-folds. Ann. Math.119, 95–110 (1984) · Zbl 0542.14007 · doi:10.2307/2006964
[10] [K3] Kawamata, Y.: The cone of curves of algebraic varieties. Ann. Math.119, 603–633 (1984) · Zbl 0544.14009 · doi:10.2307/2007087
[11] [K4] Kawamata, Y.: Pluricanonical systems on minimal algebraic varieties. Invent. Math.79, 567–588 (1985) · Zbl 0593.14010 · doi:10.1007/BF01388524
[12] [K5] Kawamata, Y.: Minimal models, and the Kodaira dimension of algebraic fiber spaces. J. Reine Angew. Math.363, 1–46 (1985) · Zbl 0589.14014 · doi:10.1515/crll.1985.363.1
[13] [K6] Kawamata, Y.: The crepant blowing-up of 3-dimensional canonical singularities and its application to degenerations of surfaces. Ann. Math.127, 93–163 (1988) · Zbl 0651.14005 · doi:10.2307/1971417
[14] [KMM] Kawamata, Y., Matsuda, K., Matsuki, K.: Introduction to the minimal model problem. Adv. Stud. Pure Math.10, 283–360 (1987) · Zbl 0672.14006
[15] [Ko] Kobayashi, R.: Einstein KählerV-metrics on open SatakeV-surfaces with isolated quotient singularities. Math. Ann.272, 385–398 (1985) · Zbl 0556.14019 · doi:10.1007/BF01455566
[16] [Ma] Matsuki, K.: An approach to the abundance conjecture for 3-folds. Duke Math. J.61, 207–220 (1990) · Zbl 0722.14026 · doi:10.1215/S0012-7094-90-06110-1
[17] [Mi1] Miyaoka, Y.: Deformations of a morphism along a foliation and applications. In: Block, S.J. (ed.) Algebraic Geometry. (Proc. Symp. Pure Math., vol. 46, pp. 245–268) Providence, RI: Am. Math. Soc. 1987 · Zbl 0659.14008
[18] [Mi2] Miyaoka, Y.: The Chern classes and Kodaira dimension of a minimal variety. Adv. Stud. Pure Math.10, 449–476 (1987)
[19] [Mi3] Miyaoka, Y.: On the Kodaira dimension of minimal threefolds. Math. Ann.281, 325–332 (1988) · Zbl 0625.14023 · doi:10.1007/BF01458437
[20] [Mi4] Miyaoka, Y.: Abundance conjecture for 3-folds: casev=1. Compos. Math.68, 203–220 (1988) · Zbl 0681.14019
[21] [MM] Miyaoka, Y., Mori, S.: A numerical criterion of uniruledness. Ann. Math.124, 65–69 (1986) · Zbl 0606.14030 · doi:10.2307/1971387
[22] [Mo1] Mori, S.: Threefolds, whose canonical bundles are not numerically effective. Ann. Math.116, 133–176 (1982) · Zbl 0557.14021 · doi:10.2307/2007050
[23] [Mo2] Mori, S.: Flip theorem and teh existence of minimal models for 3-folds. J. Am. Math. Soc.1, 117–253 (1988)
[24] [R1] Reid, M.: Canonical 3-folds. In: Beauville, A. (ed.) Géométrie algébrique Angers 1979, pp. 273–310 Alphen aan den Rijn: Sijthoff & Noordhoff 1980
[25] [R2] Reid, M.: Minimal models of canonical 3-folds. Adv. Stud. Pure Math.1, 131–180 (1983)
[26] [R3] Reid, M.: Projective morphisms according to Kawamata. University of Warwick. (Preprint 1983)
[27] [S1] Shokurov, V.V.: The nonvanishing theorem. Math. USSR, Izv.26, 591–604 (1986) · Zbl 0605.14006 · doi:10.1070/IM1986v026n03ABEH001160
[28] [S2] Shokurov, V.V.: 3-fold log flips. Translated by M. Reid. (Preprint 1991)
[29] [St] Steenbrink, J.M.H.: Mixed Hodge structure on the vanishing cohomology In: Real and Complex Singularities. Nordic Summer School Oslo 1976, pp. 525–563. Alphen aan den Rijn: Sijthoff & Noordhoff 1977
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.